# SDR 2009FA0000069

- Difficulty date: February 7, 2009
- Submitted: February 7, 2009
- Operation: Air carrier
- Aircraft: N273NE
- Make and model: Bolkms BK117C1
- Aircraft serial: 7507
- Aircraft time: 7,318 hours
- Engine: Tmeca ARRIEL1E2
- Engine time: 6,931 hours, 15,248 cycles
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Gasket
- Condition: Leaking
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

TRANSPORTING A PATIENT AND DIVERTED TO AIRPORT BECAUSE CREW DETECTED A BURNING EXHAUST ODOR IN THE CABIN. PILOT DID NOT SMELL IT, BUT DIVERTED FOR SAFETY.    MECHANIC WAS ABLE TO DE-COWL NR 1 ENG. FOUND A CONSIDERABLE AMOUNT OF RESIDUAL OIL/FUEL.  CLEANED AREA AND REMOVED MATERIAL AROUND EXHAUST GASKET, WHICH WAS SATURATED WITH OIL AND FUEL.  AFTER INSP MECH BELIEVED THERE WAS A LEAKING VENT LINE CAUSING PROBLEM WHICH WAS RE-TORQUED.  LEAKS CHECKS SATISFACTORY & GROUND RUN WITH NO DEFECTS NOTED.
